Are there ways not to be mentally impacted by a new medicine that makes you emotional?
I started a new medicine. Lyrica. I suddenly am crying (I almost never cry), having my feelings hurt easily, feeling scatterbrained, and just generally being more emotional and less rational than I am use to. The medicine is working though, and when I called the doc they said I would need to talk to them about it at my next appointment (4 weeks from now). So is there anything that can be done to stop the side effects of a medicine impacting you emotionally?
I read about it, and i found a lot of side effects .. one of them is "Sudden mood changes, unusual thoughts or behavior such as extreme happiness or depression" .. the good news is happiness on the table. try to think about happiness more than depression .. keep yourself busy and don't think a lot. May god help you to get recovered as soon as possible
I used to take Lyrica for migraines but I never experienced the side effects your are. I would speed with the Doc. Don't know your diagnosis but gabapentin is similar to Lyrica so maybe that would work better for you . I now take amytriptyline for my migraines and it has been a lifesaver
oh boy, sorry to hear this. Side effects are common, but should subside with time. Stick it out, be kind to yourself and if you are still experiencing the same level of discomfort in 2-3 weeks, go back to your doctor. The benefits need to outweigh the side effects, so it may not be a good medication for you (everybody's body reacts differently).
hope that helps, take good care!
Gabapentin is a generic of Lyrica that I had to take awhile back. It is known to cause personality changes and even suicidal thoughts. I became so irrational that I had to stop taking it. I now take a few Tylenol every day, and all of those issues are gone. I hope you can get off of it. Yes, it does work, but the side effects are not good.
since there are side effects, avoid yourself from being depress or sad, stop watching sad movies, stop talking to people who hurt you easily, go for comfort food
Peeples I cannot tolerate hardly any medications. I tried several statin medications for high cholesterol and I thought I was losing my mind. The last time I tried a new statin, I was in such a horrible mental state, I decided to stop. NO KIDDING, at 9 p.m. that night I actually FELT the medication wear off, and I was a NEW person! NEVER AGAIN.
IF I were you I would totally stop the Lyrica, but that is just me.
I would rather FEEL good mentally than try to ride out the side effects.
I cannot tolerate antihistamines (keep me awake and I feel nervous); narcotics turn me into a zombie and I can't function; the only thing I take for pain is Advil.
My mental health is paramount to ANY prescription drugs. I only take Prilosec for GED and blood pressure medication - one to prevent Barrett's Esophagus and one to prevent chance of stroke.
I want my quality of life which includes getting a good nights sleep and not taking ANY prescription meds except for the ones I just mentioned.
You have a family and commitments. LIVE YOUR LIFE. I have a friend who has fibro and she only takes Advil. She could not tolerate anything else. She is living her life.
Hope this helps. Blessings, Sparklea (All this is just my opinion)
by schoolgirlforreal 5 years ago
I think I'm going to write a hub on this when I get some time.I recently got off Lithium because Lamictal, a similar mood stabilizer is working fantastically. And now I don't need Lithium. This is a long story but Lithium caused me:loose stool almost every other day- diareaah to be exactconfused...
by Liz Elias 5 years ago
Why do so many medications include a warning or precaution about side effects,when the listed side effects are the very things/symptoms you are trying to treat? (E.g., "dizziness" on a medication to treat vertigo?) It seems to make no sense.It also makes no sense to list as a...
by Fionamel 4 years ago
What should the doctors know about medications that they are prescribing?Should the medical profession that is prescribing medications be trained in all the side effects of the medication that is being recommeneded?
by Anne 6 years ago
Why are so many people against taking medication to control anxiety and depression ? When ever I can feel these things getting out of control in myself and I say I need to see the doctor and get some pills - why do so many people say " Oh , you don´t want to start taking those things" ?
by Debby Bruck 8 years ago
There are a number of organized groups with vehement leadership who want to subdue those who want to boost their immune systems with natural methods. They use circular reasoning and illogic. They do not connect the mind/body system. My recent hub warns against these ultra negative persons. See...
by hawaiiangirl 5 years ago
If you took a medication that had a side effect, would you continue to take it after the first day?
Copyright © 2018 HubPages Inc. and respective owners. Other product and company names shown may be trademarks of their respective owners. HubPages® is a registered Service Mark of HubPages, Inc. HubPages and Hubbers (authors) may earn revenue on this page based on affiliate relationships and advertisements with partners including Amazon, Google, and others.
|HubPages Device ID||This is used to identify particular browsers or devices when the access the service, and is used for security reasons.|
|Login||This is necessary to sign in to the HubPages Service.|
|HubPages Traffic Pixel||This is used to collect data on traffic to articles and other pages on our site. Unless you are signed in to a HubPages account, all personally identifiable information is anonymized.|
|Remarketing Pixels||We may use remarketing pixels from advertising networks such as Google AdWords, Bing Ads, and Facebook in order to advertise the HubPages Service to people that have visited our sites.|
|Conversion Tracking Pixels||We may use conversion tracking pixels from advertising networks such as Google AdWords, Bing Ads, and Facebook in order to identify when an advertisement has successfully resulted in the desired action, such as signing up for the HubPages Service or publishing an article on the HubPages Service.|